Aa
A
A
A
Close
Hepatitis Social Community
1.94k Members
2111792 tn?1342708227

Broken Hearted

My sweet 90 year old Grandma passed away tonight... took with her a piece of my heart the size of Texas!!!  Finding it hard to breath!!
The funeral will be on Saturday (my worst day of the week!).  Could I postpone my Friday injection until after the service on Saturday?  Hoping for wisdom from my MedHelp family.

My Happy is broken tonight!!  :(
15 Responses
766573 tn?1365170066
I am so sorry to hear about your Gran. There is never a good time to deal with loss but doing it on treatment is particularly hard. I was concerned that I would miss my Peg shot a couple of months ago and  hrsepwrguy posted a link in my journal that explained I have a two day window. At least that is how I interpreted the data.  In other words you should be fine administering your shot on Saturday evening.

It is a rather sizable PDF file so I will post the nuts and bolts for you the same way he did for me:

☢ How should I take PEGASYS?

PEGASYS is given by injection under the skin (subcutaneous injection).
Your healthcare provider will decide on your dose of PEGASYS and when you will take it.

♪PEGASYS is usually injected one time each week. For children 5 years of age and older, your healthcare provider will prescribe the dose of PEGASYS based on height and weight.

♦If your healthcare provider decides that you can inject PEGASYS for your condition, inject it exactly as prescribed. Your healthcare provider may change your dose of PEGASYS if needed.

☞ Do not change your dose unless your healthcare provider tells you to change it.

☠ Do not switch to another brand of interferon without talking to your healthcare provider

☎ Take your prescribed dose of PEGASYS 1 time each week, on the same day of each week and at approximately the same time.

♫Do not take more than your prescribed dose.

•*´★¸¸.•*¨*•*♦¸.•*☆ If you miss your dose•*´★¸¸.•*¨*•*

★  If you remember within 2 days of when you should have taken  PEGASYS, give yourself an injection of PEGASYS as soon as you remember. Take your next dose on the day you would usually take it.

★  If more than 2 days have passed, ask your healthcare provider what you should do.

________________________
I was curious about the half-life of the Peg and he was kind enough to post this:

✏ 12.3 Pharmacokinetics

☁  Maximal serum concentrations (Cmax) and AUC increased in a nonlinear dose related manner following administration of 90 to 270 mcg of PEGASYS. Maximal serum concentrations (Cmax) occur between 72 to 96 hours post-dose. Week 48 mean trough concentrations (16 ng/mL; range 4 to 28) at 168 hours post-dose are approximately 2-fold higher than week 1 mean trough concentrations (9 ng/mL; range 0 to 15).

★  Steady-state serum levels are reached within 5 to 8 weeks of once weekly dosing.

✈ The peak to trough ratio at week 48 is approximately 2. The mean systemic clearance in healthy subjects given PEGASYS was 94 mL/h, which is approximately 100-fold lower than that for interferon alfa-2a (ROFERON-A).

☂ The mean terminal half-life after subcutaneous dosing in subjects with chronic hepatitis C was 160 hours (range 84 to 353 hours) compared to 5 hours (range 3.7 to 8.5 hours) for ROFERON-A.


Here is the link:
http://www.gene.com/gene/products/information/pegasys/pdf/pegasys_mg.pdf


1748829 tn?1338040641
Sorry for your lose!
Avatar universal
So sorry to hear about your grandmother.  It is difficult to handle such an emotional event during treatment.  You will be in my prayers.
As for the injection, I agree with the above advice.  There was one Friday when my meds were late being delivered and my doc told me that as long as I had the shots by Sunday all would be well.
Don't forget to take extra care of "you" this weekend.  
robbijo.
1652596 tn?1342015226
so sorry for your lose.  i will send you some hugs and prayers in your time of need.  take care of yourself.  belle
223152 tn?1346981971
That is tough to lose a grandparent.  I know each one of mine was special to me.  Good words from idyllic.  I am glad she had the documentation to support the delay.  Take care, bean
2111792 tn?1342708227
I knew I could count on someone to have an answer and to have something to back it up!  You are all so awesome!!
Hugs,
Janette
317787 tn?1473362051
Dear HPC I am so sorry to hear of your Grandmother's death.  That is so sad and so difficult to get through when a person is well

When I treated the doctor told me that I could move it up a day or back a day if I had to.
ID's info was the bomb, she always has the best information.

Again I am very sorry.  I know how hard it was for me when my "Nana" died I am praying for you

Dee
408795 tn?1324939275
That's terribly sad. sorry to hear about your loss.  Hope you feel better after the funeral as I'm sure your Grandmother wouldn't want you to grieve beyond a normal.  God Bless!  
2061362 tn?1353283118
I am so sorry for your loss
Avatar universal
Prayers for you and yours during this difficult time.  God Bless.
Avatar universal
  Ah, I'm so sorry to hear about you losing your Grandma. I dont think there will be any problem with you delaying the shot until aterwards, but make sure you set an alarm and post up some reminders, so you dont forget to take your shot as soon as you are done.
   This Treatment, combined with all the emotions
you are having, plus changing your original regimen, can throw you off..so getting back on schedule asap is very important
2065676 tn?1331426040
So sorry to hear your news. Know that we are holding you in our hearts. Please take care during this difficult time. Big hug
1986676 tn?1329866071
Check with your doctor, but I have been told that you can make a temporary move from Friday to Saturday without a problem.

However, don't forget to check with your physician before changing any element of your treatment.

I'm pretty sure it will be OK.

Meanwhie drink lots of water this week. It will help flush left over meds
out of your system before the service.

Hang in  there.

Reva
2111792 tn?1342708227
I did check with my doctor and get approval to delay my injection.  And I got my sweet Grandma laid to rest.  I cried my tears of sorrow and then some tears of anger (didn't want to do that injection!!!) and then did what I had to do!

I find myself lacking in comparison to the saint that was my Grandma!!  I have a renewed motivation to get through this treatment and to be a better person in every way,

And I am very humbled by the kind words of compassion I received from each of you!!  I find myself wanting to be more like you too!!  A very hearty thank you to each of you!!

Hugs,
Janette
2147300 tn?1369693288
Belated sympathies, So sorry for your loss, I lost my mother in Feb suddenly before I had chance to tell her about my hepc. It is hard, You are strong. Take care. rog
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.